Alert archive / Maine / Coastal Flood Statements in 2021

Coastal Flood Statement 2, NWS Gray, ME

March 1, 20216 counties in Maine; Rockingham County, New Hampshire

NWS Gray, ME issued this coastal flood statement at Mar 1, 2021, 8:22 AM EST for 6 counties in Maine; Rockingham County, New Hampshire. It took effect at Mar 1, 2021, 10:00 AM EST. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Mar 1, 2021, 8:22 AM EST (13:22 UTC)
In effect from
Mar 1, 2021, 10:00 AM EST
Expired
Mar 1, 2021, 2:00 PM EST
In force
4 hr
Issued by
NWS Gray, ME

Counties Cumberland County, ME, Knox County, ME, Lincoln County, ME, Sagadahoc County, ME, Waldo County, ME, York County, ME, Rockingham County, NH

The radar

The Portland,ME radar (KGYX), 26 km from the middle of the area, began a volume at 13:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 1.4 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2021-03-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2021-03-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 600 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
423 m above ground
0-6 km bulk shear
86 kt
0-1 km storm-relative helicity
600 m²/s²
0-3 km storm-relative helicity
777 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

782 
WHUS41 KGYX 011322
CFWGYX

Coastal Hazard Message
National Weather Service Gray ME
822 AM EST Mon Mar 1 2021

MEZ023>028-NHZ014-011900-
/O.NEW.KGYX.CF.S.0002.210301T1500Z-210301T1900Z/
Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-
Coastal Waldo-Coastal Rockingham-
822 AM EST Mon Mar 1 2021

* WHAT...High astronomical tides will combine with southerly flow
  to bring water levels near flood stage this afternoon. While
  inundation is not anticipated to be widespread some splash over
  and water in particularly vulnerable low lying areas is
  possible.

* WHERE...In New Hampshire, Coastal Rockingham County. In Maine, 
  Coastal Waldo, Coastal Cumberland, Sagadahoc, Lincoln, Knox 
  and Coastal York Counties.

* WHEN...Until 2 PM EST this afternoon.

* IMPACTS...Some water on low lying roads and property and minor
  splash over.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded roadways.

&&

Time of high total tides are approximate to the nearest hour.

Hampton Harbor NH
MLLW Categories - Minor 11.0 ft, Moderate 12.0 ft, Major 13.0 ft
MHHW Categories - Minor 1.5 ft, Moderate 2.5 ft, Major 3.5 ft

             Total      Total    Departure                   
 Day/Time    Tide       Tide     from Norm   Waves    Flood  
            ft MLLW    ft MHHW       ft       ft      Impact 
 --------  ---------  ---------  ---------  -------  --------
 01/01 PM    10.2        0.7        0.4       3-4      None    
 02/01 AM     8.3       -1.2       -1.3        3       None    
 02/01 PM     7.3       -2.2       -2.3       3-4      None    
 03/02 AM     8.7       -0.8       -1.0        1       None    
 03/02 PM     8.8       -0.7       -0.4        1       None    
 04/03 AM     9.4       -0.1       -0.2       1-2      None

Seavey Island / Portsmouth NH
MLLW Categories - Minor 11.5 ft, Moderate 12.5 ft, Major 13.5 ft
MHHW Categories - Minor 2.7 ft, Moderate 3.7 ft, Major 4.7 ft

             Total      Total    Departure                   
 Day/Time    Tide       Tide     from Norm   Waves    Flood  
            ft MLLW    ft MHHW       ft       ft      Impact 
 --------  ---------  ---------  ---------  -------  --------
 01/01 PM    10.0        1.2        0.5       3-4      None    
 02/01 AM     8.0       -0.8       -1.2        3       None    
 02/01 PM     7.1       -1.7       -2.2        3       None    
 03/02 AM     8.5       -0.3       -0.9        1       None    
 03/02 PM     8.7       -0.1       -0.3        1       None    
 04/03 AM     9.2        0.4       -0.1        1       None

Portland ME
MLLW Categories - Minor 12.0 ft, Moderate 13.0 ft, Major 14.0 ft
MHHW Categories - Minor 2.3 ft, Moderate 3.3 ft, Major 4.3 ft

             Total      Total    Departure                   
 Day/Time    Tide       Tide     from Norm   Waves    Flood  
            ft MLLW    ft MHHW       ft       ft      Impact 
 --------  ---------  ---------  ---------  -------  --------
 01/12 PM    11.8        2.1        1.0        4       None    
 02/01 AM     9.5       -0.2       -1.1        3       None    
 02/01 PM     8.1       -1.6       -2.5       2-3      None    
 03/02 AM     9.6       -0.1       -1.0        1       None    
 03/02 PM     9.9        0.2       -0.2        1       None    
 04/02 AM    10.6        0.9        0.1        1       None

&&

$$

Legro

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this coastal flood statement went out at Mar 1, 7:27 AM EST, 55 minutes earlier.

Area forecast discussion, Mar 1, 7:27 AM EST, 55 minutes before
Area Forecast Discussion
National Weather Service Gray ME
727 AM EST Mon Mar 1 2021

.SYNOPSIS...
Light rain and some mountain snow will taper off later this
morning. Highs today will be above normal, generally in the 40s.
An arctic cold front will pass across the region later tonight
with some snow squalls possible. Winds will increase in the wake
of the arctic front tonight and temperatures will take a tumble.
Very cold wind chill values are expected later tonight and
Tuesday with wind gusts of 40 to 50 MPH expected. Thereafter,
little if any precipitation is expected for the rest of the
week. However, colder than normal temperatures are expected on
average, especially by the end of the week.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
725am Update...Obvious downsloping going on at Whitefield as
they are now up to 43 this hour...which necessitated some
changes to this morning's temperatures and max temperatures.
Also made some slight adjustments to PoPs and weather, mainly to
incorporate some of the latest high-res guidance. Finally, been
watching to see if any of the automated sites go down to 1/4
mile and stay there, but only a couple of sites have done so. Do
not think we will need a dense fog advisory, but will continue
to watch trends there.

6am Update...quick update simply to add in areas of fog to the
weather grids for much of the CWA through the morning hours. No
other changes at the moment.

Impacts...There may be some slick spots on the roads this
morning, along with areas of fog, as light precipitation
continues, but any issues should be limited as temperatures warm
later this morning. Snow squalls will be possible for the
evening commute.

A look at the regional radar mosaic shows light precipitation
over our region with a widespread area of heavier precipitation
over southern New England. The northern extent of the heavier
precipitation is moving into southwestern NH at this time and
will continue to spread eastward. Our automated sites are all
reporting either rain or UP, suggesting that there likely is
frozen precipitation of some kind occurring with the rain.
Temperatures are marginal and will be for the new few hours, so
we will likely issue an SPS to highlight the potential for some
light freezing precipitation over that time frame.

As for today, an Arctic front is approaching from the west,
currently located over the eastern Great Lakes. Steadier
rainfall is expected to come to an end later this morning, but
showers will remain possible through the early afternoon. The
front arrives in NH around 21Z and western ME before 00Z. Snow
squalls will be a possibility ahead of and along the front, but
the exact placement and timing remains somewhat up in the air.
Before the front arrives, temperatures will actually be quite
mild, rising into the lower to mid 40s throughout the CWA.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/...
Impacts...Snow squalls will be possible in the early evening.
Winds will begin to pick up after midnight, posing a variety of
hazards including difficult travel and dangerously cold wind
chills Tuesday morning as Arctic air moves in.

Snow squalls will remain possible for any areas still ahead of
the front as we head into the evening...but once the front moves
through, any precipitation will come to an end. Behind the
front, strong cold air advection will begin, although the
northwest winds will not really pick up until the core of the
upper trough passes to our east. Right now, this looks to be
around 06Z...and that is when we begin the wind advisory. In
addition, we have upgraded the wind chill watch to a warning and
issued a wind chill advisory for the next tier of zones to the
south. Elsewhere, wind chills will be in the 10 to 20 below
range early Tuesday morning. Lows in this Arctic air mass will
fall to near zero north to the positive single digits
elsewhere. Overall...it's going to feel bitterly cold Tuesday
morning.

The strong, gusty winds continue through early Tuesday
afternoon, making for a blustery day in our region for the
second day of March. Highs will range from the positive single
digits north to the mid to upper 20s south, some 20 or so
degrees cooler than today. The winds begin to diminish late
Tuesday afternoon with mostly clear skies expected as we head
into Tuesday evening.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
Mainly quiet weather is expected during the extended period as
below normal temperatures and very little in the way of
precipitation is on tap.

Winds quickly diminish Tuesday night as the pressure gradient
diminishes significantly. A weak warm front and associated weak
forcing for ascent may affect effect the northern tier of the
forecast area Tuesday night into early Wednesday with some light
snow or snow showers. Otherwise, the rest of the region remains
dry.

A brief reprieve from the cold will occur on Wednesday as
downsloping flow takes place. Temperatures will likely reach 40
across southern zones. However, temperatures take a downward
turn Thursday and Friday as another shot of cold air affects New
England. However, dry weather remains expected through the
weekend.

&&

.AVIATION /13Z MONDAY THROUGH FRIDAY/...
Short Term...Widespread MVFR/IFR conditions in light
precipitation through early this afternoon. Arctic frontal
passage will end any precipitation, but northwesterly winds will
begin to increase after midnight. No precipitation is expected
through the rest of the period, but gusty northwest winds will
continue through early Tuesday evening.

Long Term...VFR conditions are expected Tuesday night through
the rest of the week except for period of MVFR conditions in the
mountains.

&&

.MARINE...
Short Term...Conditions on the waters will begin to deteriorate
tonight after an Arctic frontal passage. Northwest winds will
become strong and gusty after midnight. Storm and gale warnings
have been issued, along with freezing spray headlines. Overall,
Tuesday does not look like a good day to be out on the waters.

Long Term...Winds will quickly diminish Tuesday night into
Wednesday as a weak ridge of high pressure moves over the
waters. Small craft conditions will once again be possible
Thursday into the weekend as another shot of cold air moves over
the waters from the NW.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...Wind Advisory from 1 AM to 4 PM EST Tuesday for MEZ007>009-
     012>014-018>028-033.
     Wind Chill Advisory from 2 AM to 11 AM EST Tuesday for
     MEZ012>014.
     Wind Chill Warning from 2 AM to 11 AM EST Tuesday for
     MEZ007>009.
NH...Wind Advisory from 1 AM to 4 PM EST Tuesday for NHZ001>015.
     Wind Chill Advisory from 2 AM to 11 AM EST Tuesday for NHZ003-
     004.
     Wind Chill Warning from 2 AM to 11 AM EST Tuesday for NHZ001-
     002.
MARINE...Freezing Spray Advisory from 2 AM to 1 PM EST Tuesday for
     ANZ152>154.
     Gale Warning from 7 PM this evening to 7 PM EST Tuesday for
     ANZ153.
     Storm Warning from midnight tonight to 1 PM EST Tuesday for
     ANZ150>152-154.
     Heavy Freezing Spray Warning from 2 AM to 1 PM EST Tuesday for
     ANZ150-151.

&&

NEAR TERM...Watson
SHORT TERM...Watson
LONG TERM...Ekster
Hazardous weather outlook, Mar 1, 3:28 AM EST, 4 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Gray ME
328 AM EST Mon Mar 1 2021

MEZ007>009-NHZ001-002-020830-
Northern Oxford-Northern Franklin-Central Somerset-Northern Coos-
Southern Coos-
328 AM EST Mon Mar 1 2021

...WIND ADVISORY IN EFFECT FROM 1 AM TO 4 PM EST TUESDAY...
...WIND CHILL WARNING IN EFFECT FROM 2 AM TO 11 AM EST TUESDAY...

This Hazardous Weather Outlook is for west central Maine, western
Maine and northern New Hampshire.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.
   Wind Chill Warning.

A few snow squalls will be possible this afternoon into the early
evening, possibly adversely affecting travel.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.
   Wind Chill Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MEZ018>028-033-NHZ005>015-020830-
Interior York-Central Interior Cumberland-Androscoggin-Kennebec-
Interior Waldo-Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-
Knox-Coastal Waldo-Interior Cumberland Highlands-Southern Grafton-
Southern Carroll-Sullivan-Merrimack-Belknap-Strafford-Cheshire-
Eastern Hillsborough-Interior Rockingham-Coastal Rockingham-
Western And Central Hillsborough-
328 AM EST Mon Mar 1 2021

...WIND ADVISORY IN EFFECT FROM 1 AM TO 4 PM EST TUESDAY...

This Hazardous Weather Outlook is for Maine, south central Maine,
southwest Maine, western Maine, New Hampshire, central New
Hampshire, northern New Hampshire and southern New Hampshire.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

A few snow squalls will be possible this afternoon into the early
evening, possibly adversely affecting travel.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

 Wind Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MEZ012>014-NHZ003-004-020830-
Southern Oxford-Southern Franklin-Southern Somerset-Northern Grafton-
Northern Carroll-
328 AM EST Mon Mar 1 2021

...WIND ADVISORY IN EFFECT FROM 1 AM TO 4 PM EST TUESDAY...
...WIND CHILL ADVISORY IN EFFECT FROM 2 AM TO 11 AM EST TUESDAY...

This Hazardous Weather Outlook is for south central Maine, western
Maine and northern New Hampshire.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.
   Wind Chill Advisory.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.
   Wind Chill Advisory.

A few snow squalls will be possible this afternoon into the early
evening, possibly adversely affecting travel.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ150-151-020830-
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Penobscot Bay-
328 AM EST Mon Mar 1 2021

...STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 1 PM EST
TUESDAY...
...HEAVY FREEZING SPRAY WARNING IN EFFECT FROM 2 AM TO 1 PM EST
TUESDAY...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Storm Warning.
   Heavy Freezing Spray Warning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Storm Warning.
   Heavy Freezing Spray Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ152-020830-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM-
328 AM EST Mon Mar 1 2021

...STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 1 PM EST
TUESDAY...
...FREEZING SPRAY ADVISORY IN EFFECT FROM 2 AM TO 1 PM EST TUESDAY...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Storm Warning.
   Freezing Spray Advisory.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Storm Warning.
   Freezing Spray Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ154-020830-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
328 AM EST Mon Mar 1 2021

...STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 1 PM EST
TUESDAY...
...FREEZING SPRAY ADVISORY IN EFFECT FROM 2 AM TO 1 PM EST TUESDAY...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Storm Warning.
   Freezing Spray Advisory.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Storm Warning.
   Freezing Spray Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ153-020830-
Casco Bay-
328 AM EST Mon Mar 1 2021

...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST
TUESDAY...
...FREEZING SPRAY ADVISORY IN EFFECT FROM 2 AM TO 1 PM EST TUESDAY...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.
   Freezing Spray Advisory.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.
   Freezing Spray Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Mar 1, 3:47 AM EST, 4 hours 35 minutes before
Special Weather Statement
National Weather Service Gray ME
347 AM EST Mon Mar 1 2021

NHZ002-003-005-007-008-011-015-011230-
Southern Coos-Northern Grafton-Southern Grafton-Sullivan-
Merrimack-Cheshire-Western And Central Hillsborough-
Including the cities of Berlin, Dummer, Milan, York Pond,
Lancaster, Bethlehem, Lincoln, Littleton, Sugar Hill, Thornton,
Waterville Valley, Woodstock, Lebanon, Lyme, Ashland, Ellsworth,
Holderness, Plymouth, Rumney, Claremont, Cornish, Unity, Croydon,
Goshen, Grantham, Lempster, Newport, Charlestown, Boscawen,
Canterbury, Concord, Dunbarton, Loudon, Hooksett, Gilsum, Keene,
Marlow, Sullivan, Surry, Jaffrey, Amherst, Milford, Mont Vernon,
Goffstown, Peterborough, Sharon, Hollis, and Weare
347 AM EST Mon Mar 1 2021

...POCKETS OF SLIPPERY TRAVEL POSSIBLE EARLY THIS MORNING...

The dominant precipitation type early this morning is plain rain
as most temperatures are above freezing. However, pockets of sub-
freezing temperatures are still present which may be the cause for
slippery travel early this morning before all locations rise
above freezing.

If you are walking or traveling early this morning, keep in mind
that some surfaces may be icy and use caution.

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 1, 2:39 AM ESTWind Chill WarningGYXFranklin, Oxford, Somerset32 hr
Mar 1, 2:39 AM ESTWind Chill AdvisoryGYXFranklin, Oxford, Somerset32 hr
Mar 1, 3:18 AM ESTGale WarningGYX50 hr
Mar 1, 3:18 AM ESTStorm WarningGYX36 hr
Mar 1, 3:18 AM ESTHeavy Freezing Spray WarningGYX36 hr
Mar 1, 3:23 AM ESTWind AdvisoryGYXAndroscoggin, Cumberland, Franklin, Kennebec, Knox, Lincoln and 5 more37 hr
Mar 1, 3:02 PM ESTHigh Wind WarningGYXFranklin, Oxford, Somerset24 hr
Mar 1, 5:06 PM ESTSpecial Weather StatementGYXAndroscoggin, Kennebec, Oxford54 min
Mar 1, 6:38 PM ESTSpecial Weather StatementGYXCarroll, Grafton37 min

Nearby

Coastal Flood Statements in Maine, 2021Coastal Flood Statements in New Hampshire, 2021Every coastal flood statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.